Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 35, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 7, 2019, 3:13 PM EDT for Martin County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2019, 3:13 PM EDT (19:13 UTC)
- Expired
- May 7, 2019, 3:30 PM EDT
- In force
- 17 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Martin County, FL
The radar
The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017 WUUS52 KMLB 071913 SVRMLB FLC085-071930- /O.NEW.KMLB.SV.W.0035.190507T1913Z-190507T1930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Melbourne FL 313 PM EDT Tue May 7 2019 The National Weather Service in Melbourne has issued a * Severe Thunderstorm Warning for... South central Martin County in east central Florida... * Until 330 PM EDT. * At 312 PM EDT, a severe thunderstorm was located near Indiantown, and is nearly stationary. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will remain over mainly rural areas of south central Martin County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2701 8055 2702 8031 2696 8028 2696 8054 TIME...MOT...LOC 1912Z 256DEG 4KT 2698 8042 HAIL...0.75IN WIND...60MPH $$ Combs
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 10:46 AM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, May 7, 10:46 AM EDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1046 AM EDT Tue May 7 2019 .DISCUSSION... After experiencing a few areas of fog for Lake to Seminole counties, partly cloudy skies wil continue through rest of the day. A few storms have been spotted across the offshore waters of the Treasure Coast but these will remain over waters and dissipate before noon. No changes were were to the forecast. East winds and enough moisture still present near Lake Okeechobee will aid in the development of a few showers and thunderstorms this afternoon. These will affect Okeechobee/Martin to southern Osceola counties through late afternoon. && .AVIATION... VFR for the rest of the day except for some VCSH/VCTS at KSUA and KFPR this afternoon and MVFR cigs at KSFB and KTIX through early afternoon. && .MARINE... Generally ENE winds at 5 to 10 knots will continue today across the east central FL Atlantic waters with seas of 2-3 feet and around 1 foot east of St Lucie and Martin counties. && && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Negron/Weitlich/Glitto
Hazardous weather outlook, May 7, 9:18 AM EDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 918 AM EDT Tue May 7 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-080000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 918 AM EDT Tue May 7 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and lightning storms are forecast from early to mid afternoon across Okeechobee County, southern Osceola, Indian River, Saint Lucie and Martin Counties, mainly to the west of Interstate 95. Main storm impacts will be wind gusts up to around 40 MPH, frequent lightning strikes, and torrential downpours of 1 to 2 inches in a 60 to 90 minute period. Storm motion today will be a slow drift toward the southeast at less than 10 MPH. .RIP CURRENT IMPACT... There will be a moderate risk for dangerous Rip Currents along the central Florida Atlantic beaches today. The greatest threat for rips will be between 1 to 7 PM due to tidal effects. Always swim near a lifeguard and never swim alone. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Coverage of showers and storms will increase from late this week through early next week. A building long period swell will keep the Rip Current threat elevated through this weekend. .SPOTTER INFORMATION STATEMENT... Spotters in Okeechobee, Saint Lucie and Martin Counties should monitor the weather and self activate if needed. Cristaldi/Weitlich
In the hours before
Special weather statement, May 7, 2:27 PM EDT, 46 minutes before
Special Weather Statement National Weather Service Melbourne FL 227 PM EDT Tue May 7 2019 FLZ059-064-071915- St. Lucie FL-Martin FL- 227 PM EDT Tue May 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ST. LUCIE AND WESTERN MARTIN COUNTIES UNTIL 315 PM EDT... At 227 PM EDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Tradition, or 9 miles north of Indiantown, moving southeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Indiantown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2720 8064 2725 8044 2709 8030 2699 8051 TIME...MOT...LOC 1827Z 322DEG 11KT 2715 8049 Weitlich
Special weather statement, May 7, 2:57 PM EDT, 16 minutes before
Special Weather Statement National Weather Service Melbourne FL 257 PM EDT Tue May 7 2019 FLZ064-071930- Martin FL- 257 PM EDT Tue May 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARTIN COUNTY UNTIL 330 PM EDT... At 256 PM EDT, Doppler radar was tracking a strong thunderstorm over Indiantown, moving southeast at 15 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Indiantown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2708 8058 2712 8039 2696 8027 2696 8054 TIME...MOT...LOC 1856Z 326DEG 18KT 2701 8045 Weitlich
Special weather statement, May 7, 2:59 PM EDT, 14 minutes before
Special Weather Statement National Weather Service Melbourne FL 259 PM EDT Tue May 7 2019 FLZ054-071930- Indian River FL- 259 PM EDT Tue May 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN INDIAN RIVER COUNTY UNTIL 330 PM EDT... At 259 PM EDT, Doppler radar was tracking a strong thunderstorm near Blue Cypress Lake, moving northeast at 5 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Blue Cypress Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If on or near Blue Cypress Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 2758 8071 2770 8081 2782 8071 2767 8052 TIME...MOT...LOC 1859Z 236DEG 5KT 2769 8071 Combs
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 2:06 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 84 min |
| May 7, 2:27 PM EDT | Special Weather Statement | MLB | Martin | 48 min |
| May 7, 2:36 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 24 min |
| May 7, 2:57 PM EDT | Special Weather Statement | MLB | Martin | 33 min |
| May 7, 2:59 PM EDT | Special Weather Statement | MLB | Indian River | 31 min |
| May 7, 4:09 PM EDT | Special Weather Statement | MLB | Osceola | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.